MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIDE/FIXED HAMMER 400 GRAMS; HAMMER, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIDE/FIXED HAMMER 400 GRAMS; HAMMER, SURGICAL
Model Number 03.010.058
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection of a loaner set, it was observed that a slide/fixed hammer was found to be broken.There was no patient involvement.This complaint involves one (1) device.This is 1 of 1 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: damage.Visual inspection: the slide/fixed hammer 400 grams (part # 03.010.058/ lot # 4981778) was received at us cq.There was no evidence of a device breakage as the hammer was received intact.There was a hairline crack at the handle.The crack started at the distal portion of the handle and reached the dowel pin.There were light surface scratches along the shaft of the device.The hammer head had nicks that were consistent with hammer blows.Since there was no device breakage the overall complaint was not confirmed.Device failure/defect identified? yes; handle is cracked, head and shaft show signs of wear.Dimensional inspection: dimensional inspection was not performed as there was no evidence of device breakage and the overall complaint was not confirmed.Conclusion: the overall complaint was not confirmed for the received slide/fixed hammer 400 grams (part # 03.010.058/ lot # 4981778) as there was no evidence of device breakage.There is a hairline crack along the handle of the device however this not a breakage as the device remained intact.Although no definitive root-cause can be determined, it is possible that the device experienced unintended forces leading to the cracked handle.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part # 03.010.058.Synthes lot #.4981778.Supplier lot # na.Release to warehouse date: sep 19, 2005.Manufactured by synthes brandywine.No ncr's were generated during production.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SLIDE/FIXED HAMMER 400 GRAMS
Common Device Name
HAMMER, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9273230
Report Number2939274-2019-61940
Device Sequence Number1892176
Product Code FZY
UDI-Device Identifier10886982067296
UDI-Public(01)10886982067296
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.058
Device Catalogue Number03.010.058
Device Lot Number4981778
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Initial Date Received by Manufacturer 10/18/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1